Top answers from doctors based on your search:
Disclaimer

medicine for osteoporosis

A 17-year-old female asked:
Dr. Alan Feldman
40 years experience Endocrinology
Possibly: Although there are studies showing that calcium and vitamin d slow the loss of bone after menopause, recent studies have been suggesting that taking c ... Read More
1
1 thank
Dr. Chaitanya Mamillapalli
19 years experience Internal Medicine
Depends: calcium and vitamin D supplementation are important in the prevention and treatment of osteoporosis. please review information about calcium and vita ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 43-year-old male asked:
Dr. Larry Greenbaum
36 years experience Rheumatology
At your age...: I would focus on getting adequate calcium (1.200 - 1, 500mg a day). Try and get at least half of your calcium from your diet rather that relying on s ... Read More
2
2 thanks
Dr. David Sneid
40 years experience Endocrinology
Multiple possibiliti: There are now multiple ways and effective treatments for osteoporosis and it depends upon your mother's individual situation. She needs a good evalua ... Read More
2
2 thanks
A 34-year-old member asked:
Dr. Ahmad M Hadied
48 years experience Orthopedic Surgery
Alendronate (Fosamax (alendronate): In my practice I have good luck with fosamax (alendronate).
A 39-year-old member asked:
Dr. Frederick Singer
57 years experience Endocrinology
None.: I am unaware of any osteoporosis drugs removed from the market.
2
2 thanks
A 31-year-old member asked:
Dr. Brian Wosnitzer
17 years experience Nuclear Medicine
Osteoporosis..: Corticosteroids are one common medication that can lead to osteoporosis over time.
A 31-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Osteoporosis: Some are raloxifene, bisphosphonates, teriparatide, strontium ranelate, & denosumab. Inquire about those & other meds. From your primary care doc.
A 60-year-old female asked:
Dr. Hanford Yau
15 years experience Endocrinology
Not necessarily: Oral medication for osteoporosis (bisphosphonates) all have similar side effect profile. Of course, if you take a medicine only once a month vs. once ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Linda Whitby
A Verified Doctor answered
A US doctor answered Learn more
Great concern!: This is best determined by your personal need, current medical condition and "risk". After your screening, family history and medical history review ... Read More
10
10 thanks
A 57-year-old female asked:
Dr. Bernard Seif
39 years experience Clinical Psychology
A nutritionally-: oriented doc or a natural medicine doc can help. You need to be monitored but there are natural options such as a combo product of minerals and co-fa ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Frederick Singer
57 years experience Endocrinology
Upset stomach.: The most common side effect of anti-osteoporosis drugs is an upset stomach from bisphosphonate (fosamax, actonel, (risedronate) boniva) drugs taken by ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month